Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


12yrs same meds
Jul 17, 2008

Antivirals ( Combivir & Viramune ) What physical complications will I have after such a long time w/the same 2 meds? I've had the virus for 25 yrs & I'm also concerned w/my memory & mental abilities. Should I be concerned w/HIV Dementia, bones & vital organs? I'm still working & seem to be making many mistakes. My brother is a Dr. & access to certain treatments or reputable direction is obtainable. Please advise & Thank You for your effort.

Response from Dr. Moyle

Both Combivir components and nevirapine (Viramune) penetrate the brain and should help protect against HIV-related brain disease. AZT (part of Combivir) is most well proven to do this and HIV dementia is now rare. Given that you are doing well on these drugs there seems little reason to change; if there is no fat loss after 12 years of using AZT I suspect you won't see it. Your combination has not raised safety signals about other problems with bones, kidneys or heart. There are lots of other reasons for forgetfulness: stress, poor sleep, alcohol, recreational drugs and significant life events, to name a few. As we get older I get the impression that we become more vigilant about memory lapses and forget how forgetful we were when younger! Some psychologists specialise in psychometric testing and can assess you memory and cognitive skills for you. It sounds like it is worthwhile to put you mind to rest to arrange a referral. Best Regards, Dr Moyle



Previous
why has hiv not been cured ???
Next
is h.i.v curable?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement